Alert archive / Illinois / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 312, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 7, 2024, 3:51 PM CDT for Adams County, Illinois. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2024, 3:51 PM CDT (20:51 UTC)
- Expired
- Jul 7, 2024, 4:07 PM CDT
- In force
- 16 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Adams County, IL
The radar
The St Louis radar (KLSX), 150 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.9 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 406 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1065 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 12:46 PM CDT, 3 hours 5 minutes earlier. Its key messages:
- Above normal temperatures will return today along with a chance of afternoon thunderstorms across portions of central and northeast Missouri and west-central Illinois.
- Shower and thunderstorm chances (40-70%) will increase and expand across the entire CWA tonight through Monday.
- Depending on the track, the remnants of tropical cyclone Beryl could bring heavy rain to parts of southeast/east central Missouri and southern Illinois Tuesday through Tuesday night.
Area forecast discussion, Jul 7, 12:46 PM CDT, 3 hours 5 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1246 PM CDT Sun Jul 7 2024 .KEY MESSAGES... - Above normal temperatures will return today along with a chance of afternoon thunderstorms across portions of central and northeast Missouri and west-central Illinois. - Shower and thunderstorm chances (40-70%) will increase and expand across the entire CWA tonight through Monday. - Depending on the track, the remnants of tropical cyclone Beryl could bring heavy rain to parts of southeast/east central Missouri and southern Illinois Tuesday through Tuesday night. && .SHORT TERM... (Through Late Monday Afternoon) Issued at 348 AM CDT Sun Jul 7 2024 MCS sliding east along the MO/IA border will continue to weaken early this morning, so expect little to no rain over portions of northeast MO. With the surface ridge sliding off to the east, southerly flow returns to the region once again today. So the combination of increasing moisture/instability and any residual outflow boundary, as well as a possible MCV, will be the trigger for additional showers and thunderstorms by this afternoon, especially over portions of central/northeast Missouri as well as west central Illinois. Otherwise, today will be the warmest day for the upcoming week due to the southerly flow and warmer temps aloft (850mb temps 16-19C). In the meantime, the majority of the latest deterministic as well as ensembles still have an upper level trough deepen over the northern/central Plains. Then the trough will slowly slide eastward into the mid to upper MS Valley by Monday night. Ahead of the trough, a southwesterly low level jet will develop and usher in a series of shortwaves in addition to the increasing low level moisture/instability. This combined with a cold front over the central Plains will generate another round of showers and storms late tonight through Monday, as the front moves into the region. Byrd && .LONG TERM... (Monday Night through Saturday) Issued at 348 AM CDT Sun Jul 7 2024 The latest NHC forecast has TC Beryl come on shore over the middle portions of the Texas gulf coast Monday morning. In the meantime with the very slow movement of the upper level trough, a number of the latest deterministic as well as ensembles have the remnants of TC Beryl recurve across the mid MS Valley and become absorbed by the trough by Tuesday. There are still quite a few differences among the models as far as the track of the associated surface low. GFS is further north tracking near STL while the NAM tracks it across the MO bootheel and the ECMWF is slower, but has similar placement to the NAM. For now with some uncertainty, stuck with the latest NBM solution, though did increase POPs to likely/categorical across portions of southeast/east central MO, as well as southern IL for Tuesday into Tuesday night. Latest WPC qpf has increased rainfall amounts over the region with an axis of 2 to 4 inches, mainly along the I-44 corridor in MO and I-70 corridor in IL. Beyond Tuesday night, the trough continues to weaken with the rain tapering off by Wednesday afternoon. Expect mainly dry conditions for the remainder of the work week and into early next weekend. Otherwise, temperatures will remain near normal this week, though Tuesday will be 5 to 15 degrees below normal due to the widespread showers and storms. Byrd && .AVIATION... (For the 18z TAFs through 18z Monday Afternoon) Issued at 1237 PM CDT Sun Jul 7 2024 For KCOU, KJEF, and KUIN: Scattered showers and thunderstorms will continue to develop across western MO this afternoon, and eventually develop or move into central and northeast MO by late afternoon and into the evening. This has prompted VCTS at KJEF, KCOU, and KUIN generally within the 00-03/04z time frame, and if there is a direct terminal impact then flight conditions will be reduced and gusty winds will be possible as well. After around 04z, there will be potential for showers into the overnight hours impacting these same terminals, and then some MVFR stratus on Monday morning. For KSTL, KSUS, and KCPS: At this time, the St. Louis region terminals are expected to be VFR and remain east of the shower and thunderstorm activity through tonight. Showers and maybe evening a thunderstorm will be possible after 14-15z Monday however confidence is low, hence at this time only VCSH has been mentioned. Glass && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jul 7, 3:59 AM CDT, 11 hours 52 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 359 AM CDT Sun Jul 7 2024 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-080900- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 359 AM CDT Sun Jul 7 2024 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. There is a chance of thunderstorms across portions of central, northeast Missouri, as well as west central Illinois this afternoon through tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a chance of thunderstorms across the region Monday through Wednesday afternoon. There is a small chance of thunderstorms again Thursday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Byrd
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 9:19 PM CDT | River Flood Warning | LSX | Pike | 21 days |
| Jul 6, 9:19 PM CDT | River Flood Warning | LSX | Pike | 21 days |
| Jul 7, 2:11 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis | 49 min |
| Jul 7, 2:47 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 43 min |
| Jul 7, 2:52 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis | 53 min |
| Jul 7, 4:02 PM CDT | Areal Flood Advisory | LSX | Knox, Lewis | 118 min |
| Jul 7, 4:03 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 42 min |
| Jul 7, 4:31 PM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion | 44 min |
| Jul 7, 5:08 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown | 52 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.